News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Dermatology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Dermatology Answers List

Forum Name: Dermatology Topics

Question: Tropical use and skin damage


 preity273 - Sun Dec 09, 2007 9:33 am

A few years ago, i used a cream containing 2% Hydroquinone to remove black spots (blackheads) on my skin, unfortunately, at the time, i did not know much about HQ and used it all over the face to clear complexion. After 2 days of use (with sunscreen), my skin started darkening terribly and dark spots have increased, i thought that perhaps time might cure my skin, but it hasn't neither has any other product (i tried this product called meladerm - to remove dark spots after, but that didn't work either). Now i am left to think that i may have severely damaged my skin somehow in those 2 days that i did use the HQ cream, and don't know how to diagnose myself. Please advice.
 Dr. Chan Lowe - Sun Jan 20, 2008 11:50 pm

User avatar Hi Preity273,

Topical hydroquinone is a product designed to suppress melanin production in the skin to help lighten skin. Unfortunately, in some people it does lead to darkening of skin. In particular, darkening of skin can occur with exposure to UV light (i.e. sun or artificial tanning lights). The recommendation is to wear sunscreen but with some people, unfortunately, even good sunscreen lets enough UV light through to get an effect.

I am not familiar with how long this effect will last. I would recommend you see a dermatologist for further evaluation and treatment recommendations.

Best wishes.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here